Alert archive / Wisconsin / Wind Advisories in 2024

Wind Advisory 5, NWS Green Bay, WI

November 18, 2024Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Nov 18, 2024, 7:37 PM CST for Door County, Kewaunee County, Wisconsin. It took effect at Nov 19, 2024, 4:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2024, 7:37 PM CST (01:37 UTC)
In effect from
Nov 19, 2024, 4:00 AM CST
Expired
Nov 19, 2024, 10:00 AM CST
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS73 KGRB 190137
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
737 PM CST Mon Nov 18 2024

WIZ022-040-190945-
/O.NEW.KGRB.WI.Y.0005.241119T1000Z-241119T1600Z/
Door-Kewaunee-
Including the cities of Sister Bay, Kewaunee, Sturgeon Bay, Fish
Creek, and Luxemburg
737 PM CST Mon Nov 18 2024

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST TUESDAY...

* WHAT...Southeast winds around 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Door and Kewaunee Counties.

* WHEN...From 4 AM to 10 AM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

RDM
1 follow-up statement
471 
WWUS73 KGRB 190918
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
318 AM CST Tue Nov 19 2024

WIZ022-040-191600-
/O.CON.KGRB.WI.Y.0005.241119T1000Z-241119T1600Z/
Door-Kewaunee-
Including the cities of Sister Bay, Luxemburg, Fish Creek,
Sturgeon Bay, and Kewaunee
318 AM CST Tue Nov 19 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph 
  expected. The strongest winds are expected between 5 am and 10 am 
  this morning.

* WHERE...Door and Kewaunee Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 18, 5:25 PM CST, 2 hours 12 minutes earlier. Its key messages:

  • Widespread moderate rain is expected late this afternoon through Tuesday. Totals of 0.50 to 1.50 inches are forecast, highest across central Wisconsin where there is a 70-80% chance for amounts greater than 1 inch.
  • Wind gusts of 30-40 mph are expected tonight and Tuesday. There is a medium chance (30-60%) for a few gusts to 45 mph in central and east-central Wisconsin.
  • Light snow accumulations are possible Wednesday night into Thursday morning, and northwest winds may gust to 25 to 40 mph Thursday into Thursday night.
Area forecast discussion, Nov 18, 5:25 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
525 PM CST Mon Nov 18 2024

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Widespread moderate rain is expected late this afternoon through
  Tuesday. Totals of 0.50 to 1.50 inches are forecast, highest
  across central Wisconsin where there is a 70-80% chance for
  amounts greater than 1 inch.

- Wind gusts of 30-40 mph are expected tonight and Tuesday. There
  is a medium chance (30-60%) for a few gusts to 45 mph in central
  and east-central Wisconsin.

- Light snow accumulations are possible Wednesday night into
  Thursday morning, and northwest winds may gust to 25 to 40 mph
  Thursday into Thursday night.

&&

.DISCUSSION...
Issued at 353 PM CST Mon Nov 18 2024

Short Term...Tonight and Tuesday

Main focus in the short term is on rain and winds.

Precip...As of 21Z light rain was just reaching the southern GRB
forecast area, with light rain reported at Wautoma. Widespread
rain was occurring across the entirety of southern Wisconsin. As a
low pressure tracks from the central Plains towards northern MN
this will lift an occluded front across Wisconsin tonight into
Tuesday. A potent 500mb shortwave also tracks across the state
during this same time period. This will setup a period of steady
light to moderate rainfall across the entire forecast area from
this evening through mid Tuesday morning, with rain tapering off
late Tuesday morning and early afternoon as these features depart.
Rain amounts from 18Z/Mon to 00Z/Wed will range from 0.50 to 1.50
inches in most spots. The highest totals are forecast in central
WI where there is a 70-80% chance for greater than 1 inch of rain.

Wind...The other aspect will be the winds. Since the low tracks
west of the forecast area, this allow for a tight pressure
gradient to develop with east to southeast winds at the surface.
This is not the most favorable wind direction in northeast WI for
strong gusts, along with warm advection setup; but still seeing
good indications of wind gusts of 30 to 40 mph. There could be a
few isolated gusts to 45 mph in central WI and around the Fox
Valley, with NBM probabilities showing around 60% chance of a 45
mph wind gust in the Fox Valley. But, opted to hold off on any
wind headlines as frequency and coverage will likely be too low.
Will need to monitor when system tracks through in case the winds
over perform.

Temperatures...Temperatures will not fluctuate much due to
clouds, rain, and winds. Only dropping into the 40s tonight, with
highs in the low to mid 50s on Tuesday.

Long Term...Tuesday Night Through Monday

Forecast concerns include precipitation trends, snowfall amounts
and gusty northwest winds for the end of the work week, and a
return to near normal temperatures for mid to late November.

Precipitation Trends/Amounts/Type...A general lull in the
precipitation is anticipated Tuesday night into Wednesday as the
occluded front lifts north of the region and weak ridging occurs.
Another low is expected to develop near Lake Huron Wednesday
afternoon and evening, then shift west toward WI Wednesday night
into Thursday. There is better agreement that this low will impact
the region, so have increased pops in eastern WI late Wednesday
night into Thursday morning, and increased winds Thursday into
Thursday night (possible gale force gusts on Lake Michigan).
Although there is some evidence that warmer air will be wrapping
into the region from the northeast late Wednesday night into
Thursday, boundary layer temperatures should initially be cold
enough for snow or mixed rain/snow (near lake Michigan). Have
increased snowfall amounts to around an inch in parts of far
northern WI (aided by lake-enhancement with Lk-H8 delta-t's of
10-12 C) and east central WI, but this would mainly be on grassy
surfaces. Locally slippery roads will be possible for the Thursday
morning commute. Precipitation should taper off as the system
pulls out to the east Thursday night into Friday, with only minor
lake effect showers expected far north and far east into the
weekend.

Winds...Given the westward shift in the position of the midweek
low, have increased wind gusts to 25 to 35 mph over the land on
Thursday and Thursday night, with gusts to near gale force on Lake
Michigan.

Temperatures...Temperatures be close to normal through the
extended period.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 524 PM CST Mon Nov 18 2024

Rain and IFR conditions will move north across the region this
evening. IFR conditions and periods of rain are expected overnight
through around midday Tuesday. East winds will gust to 30 knots
or more at times late tonight and Tuesday morning. Gusts to 40
knots or more are possible over the Door peninsula. Flying weather
will improve Tuesday afternoon and evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....KLJ/Kieckbusch
AVIATION.......RDM
Hazardous weather outlook, Nov 18, 3:12 PM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
312 PM CST Mon Nov 18 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
312 PM CST Mon Nov 18 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

East to southeast winds will strengthen and gust to 35 to 45 mph
overnight. The strongest gusts are expected in central and east
central Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Wind gusts of 30 to 40 mph are expected Tuesday morning.

There is a chance for snowfall to make bridges and elevated
surfaces slippery Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report peak wind gusts to the National
Weather Service in Green Bay.

LMZ521-522-541>543-192115-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
312 PM CST Mon Nov 18 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

East to southeast gales are expected late tonight. A Gale Warning
has been issued.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Southeast gales are possible through Tuesday morning. A Gale
Warning has been issued.

There is potential for northwest gales on Thursday.

KLJ/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:00 AM CSTSmall Craft AdvisoryGRB21 hr

Nearby

Wind Advisories in Wisconsin, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.